Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 47, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jun 27, 2013, 6:51 PM HST for Hawaii County, Hawaii. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2013, 6:51 PM HST (04:51 UTC)
- Expired
- Jun 29, 2013, 3:32 PM HST
- In force
- 45 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 4.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1583 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
329 WWHW70 PHFO 280451 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 651 PM HST THU JUN 27 2013 ...STRONG WINDS OVER BIG ISLAND SUMMITS... .WINDS BLOWING AROUND A LOW IN THE MIDDLE ATMOSPHERE ABOVE THE STATE HAVE REACHED SPEEDS THAT MAY BE HAZARDOUS OVER HIGHER ELEVATIONS OF THE BIG ISLAND. SPEEDS LIKELY WILL CONTINUE TO INCREASE TONIGHT...BEFORE DIMINISHING GRADUALLY ON FRIDAY. HIZ028-281800- /O.NEW.PHFO.WI.Y.0047.130628T0451Z-130629T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 651 PM HST THU JUN 27 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. * WINDS...EAST 30 TO 40 MPH WITH LOCALIZED GUSTS OVER 50 MPH... ESPECIALLY OVER RIDGES AND OUTCROPS. * TIMING...TONIGHT THROUGH FRIDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. PLEASE DRIVE CAREFULLY. && $$
4 follow-up statements
875 WWHW70 PHFO 281330 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST FRI JUN 28 2013 ...STRONG WINDS OVER BIG ISLAND SUMMITS... .WINDS BLOWING AROUND A LOW IN THE MIDDLE ATMOSPHERE ABOVE THE STATE CONTINUED TO PRODUCE SPEEDS THAT MAY BE HAZARDOUS OVER HIGHER ELEVATIONS OF THE BIG ISLAND. WIND SPEEDS LIKELY WILL DIMINISH GRADUALLY BY THIS AFTERNOON. HIZ028-290230- /O.CON.PHFO.WI.Y.0047.000000T0000Z-130629T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 330 AM HST FRI JUN 28 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...EAST 30 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. PLEASE DRIVE CAREFULLY. && $$
290 WWHW70 PHFO 290229 AAA NPWHFO URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HONOLULU HI 429 PM HST FRI JUN 28 2013 ...STRONG WINDS OVER BIG ISLAND SUMMITS... .AN UPPER LEVEL LOW WEST OF THE BIG ISLAND WILL CONTINUE TO PRODUCE SPEEDS THAT MAY BE HAZARDOUS OVER HIGHER ELEVATIONS OF THE BIG ISLAND. WIND SPEEDS LIKELY WILL DIMINISH OVERNIGHT. HIZ028-291530- /O.EXT.PHFO.WI.Y.0047.000000T0000Z-130629T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 429 PM HST FRI JUN 28 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST SATURDAY. * WINDS...SOUTHEAST 30 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. PLEASE DRIVE CAREFULLY. && $$
933 WWHW70 PHFO 291315 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 315 AM HST SAT JUN 29 2013 ...STRONG WINDS OVER BIG ISLAND SUMMITS... .STRONG AND GUSTY WINDS CONTINUED OVER THE BIG ISLAND SUMMITS THIS EARLY SATURDAY MORNING. DO EXPECT THE WINDS TO DIMINISH SLOWLY AS THE DAY PROGRESSES. HIZ028-300215- /O.EXT.PHFO.WI.Y.0047.000000T0000Z-130630T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 315 AM HST SAT JUN 29 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...SOUTHEAST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH. * TIMING...THROUGH TODAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH...ARE EXPECTED. PLEASE DRIVE CAREFULLY. && $$
006 WWHW70 PHFO 300132 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 PM HST SAT JUN 29 2013 ...WIND ADVISORY CANCELLED FOR THE BIG ISLAND SUMMITS... .SURFACE OBSERVATIONS INDICATED THAT WINDS HAVE DROPPED BELOW ADVISORY LEVELS.. HIZ028-300245- /O.CAN.PHFO.WI.Y.0047.000000T0000Z-130630T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 332 PM HST SAT JUN 29 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY LEVELS. $$ BURKE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jun 27, 3:45 PM HST, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 27, 3:45 PM HST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 345 PM HST THU JUN 27 2013 .SYNOPSIS... MODERATE TRADE WINDS WILL CONTINUE THROUGH THE FORECAST PERIOD. AN UPPER LOW WILL TRACK JUST SOUTH OF THE SMALLER ISLANDS FRIDAY AND OVER KAUAI FRIDAY NIGHT WHICH WILL BRING A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS KAUAI OVERNIGHT AND INTO SATURDAY. THE LOW MOVES AWAY SATURDAY NIGHT AND A DRIER REGIME WILL TAKE OVER THROUGH EARLY NEXT WEEK. && .DISCUSSION... MODERATE TRADE WINDS DRIVEN BY HIGH PRESSURE CENTERED FAR TO THE NORTHWEST WILL CONTINUE THROUGH THE FORECAST PERIOD. RAIN THAT DOES OCCUR WILL FOCUS MORE SO ON THE TYPICAL WINDWARD AND MAUKA AREAS. WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL LOW SLIDING JUST WEST OF THE BIG ISLAND LATE THIS AFTERNOON. THIS FEATURE IS EXPECTED TO TRACK NORTHWEST JUST SOUTH OF THE ISLAND CHAIN ON FRIDAY AND THEN OVER KAUAI FRIDAY NIGHT. THE ASSOCIATED COLD POOL ALOFT WILL PROVIDE UNSTABLE ATMOSPHERIC CONDITIONS NEAR / OVER ISLANDS TOMORROW. A FEW CONVECTIVE CELLS ARE CURRENTLY JUST POPPING UP OVER THE LEEWARD BIG ISLAND INTERIOR AND IN THE PLUME JUST OFF THE KONA COAST. THE LIMITING FACTOR TODAY WAS LIKELY THE MIDLEVEL CAP WHICH PREVENTED MOST OF THE VERTICAL CLOUD GROWTH THIS AFTERNOON. ELSEWHERE... VISIBLE SATELLITE SHOWS SCATTERED CUMULUS CLOUDS TRACKING TOWARDS THE WINDWARD SLOPES OF OAHU...MOLOKAI AND MAUI. THE SMALLER ISLANDS DID SEE A BIT OF CLOUD COVER TODAY...BUT ONLY ISOLATED WINDWARD SHOWERS. FOR TONIGHT...EXPECTING ANY SHOWERS THAT DEVELOP LATE THIS AFTERNOON ON THE BIG ISLAND TO DIMINISH AFTER SUNSET. THE UPPER LOW LOOKS TO BE SEPARATED FOR THE TIME BEING BY THE MIDLEVEL INVERSION...SO THE EVENING SHOULD REMAIN MOSTLY DRY. CLOUDS AND SHOWERS SHOULD FILL IN OVERNIGHT ACROSS THE WINDWARD SMALLER ISLANDS...BUT WILL REMAIN LIGHT. LOOK FOR THIS PATTERN TO CONTINUE THROUGH THE DAY FRIDAY WITH MORE OF THE FOCUS ON KAUAI AND OAHU. HAVE TAKEN HEAVY SHOWERS OUT OF THE FORECAST FOR THE BIG ISLAND ON FRIDAY. MODELS SHOW THE MIDLEVEL CAP ERODING AWAY FRIDAY NIGHT AND SATURDAY AS THE LOW BEGINS TO LIFT OVER KAUAI...WITH 700 MB TEMPERATURES AT AROUND +6 DEGREES CELSIUS. FURTHER ALOFT...500 MB ARE EXPECTED TO BE AROUND -12 CELSIUS WITH DECENT DYNAMIC FORCING. LOW LEVEL MOISTURE FROM THE EAST BEGINS TO NOSE IN ACROSS KAUAI AND OAHU AT ABOUT THE SAME TIME. THEREFORE...A SLIGHT CHANCE FOR THUNDERSTORMS IS FORECAST FOR KAUAI AND SURROUNDING WATERS DURING THE FRIDAY OVERNIGHT AND THROUGH THE DAY SATURDAY. SATURDAY NIGHT THROUGH MONDAY NIGHT...THE LOW AND THE MOISTURE WILL MOVE NORTHWEST OF THE STATE AND WE WILL BE UNDER A DRIER TRADE WIND REGIME DURING THIS PERIOD. LONG RANGE MODELS PICK UP ON ANOTHER BATCH OF MOISTURE COMING IN WITH THE NORTHEAST TRADES ON TUESDAY INTO THURSDAY. WINDWARD AND MAUKA SHOWERS WILL SHOULD INCREASE IF THIS SCENARIO PLAYS OUT. && .AVIATION... VFR CONDITIONS CONTINUE AT ALL TAF SITES AND THESE CONDITIONS ARE EXPECTED TO CONTINUE THROUGH TONIGHT. THERE WILL BE SOME LOCAL MVFR OVER WINDWARD SLOPES THROUGH TONIGHT IN LOW CLOUDS AND SHRA. THERE WILL ALSO BE SOME LOCAL MVFR OVER PORTIONS OF THE BIG ISLAND SLOPES THROUGH THIS EVENING AS AN UPPER LOW OVER THE BIG ISLAND ALLOWS FOR HIGHER CLOUD TOPS. && .MARINE... FORERUNNERS OF THE MODERATE SOUTH SWELL HAS ARRIVED THIS AFTERNOON WHICH WILL CONTINUE TO BUILD TONIGHT. EXPECTING SURF HEIGHTS FOR SOUTH FACING SHORES TO BE JUST BELOW HIGH SURF ADVISORY LEVELS. THE SOUTH SWELL WILL DECREASE THIS WEEKEND. A SMALLER SOUTH SWELL IS EXPECTED TO FILL IN MONDAY NIGHT AND TUESDAY. SMALL SURF ON THE NORTH FACING SHORES IS EXPECTED TO DECREASE TONIGHT. SMALL CRAFT ADVISORY HAS BEEN DROPPED AND ARE NOT EXPECTING WINDS TO COME BACK UP IN THE FORECAST PERIOD. LIKEWISE...TRADE SWELL ALONG WINDWARD SIDES WILL REMAIN MINIMAL THROUGH THE FORECAST PERIOD. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION/MARINE...FOSTER AVIATION...BURKE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.